Permutation groups, pattern involvement, and Galois connections
Lehtonen, Erkko; Pöschel, Reinhard
Acta Sci. Math. (Szeged), 83 (2017), 355–375
There is a connection between permutation groups and permutation patterns: for any subgroup G of the symmetric group S_l and for any n, the set of n-permutations involving only members of G as l-patterns is a subgroup of S_n. Making use of the monotone Galois connection induced by the pattern avoidance relation, we characterize the permutation groups that arise via pattern avoidance as automorphism groups of relations of a certain special form. We also investigate a related monotone Galois connection for permutation groups and describe its closed sets and kernels as automorphism groups of relations.